Best Practices in Nursing Management of Chemotherapy-Induced Peripheral Neuropathy is organized by i3 Health and will be held from Aug 03, 2017 - Aug 02, 2019. This Conference has been approved for a maximum of 1.0 ANCC contact hour.
Target Audience :
Oncology nurses, nurse practitioners, clinical nurse specialists, and other health care professionals involved in the treatment of patients with cancer.
Chemotherapy-induced peripheral neuropathy (CIPN) is a complication of cancer treatment that may impair quality of life and lead to treatment dose reductions or discontinuation in severe cases. In one study of 123 patients receiving taxane therapy for breast cancer, 17% required dose reductions because of CIPN (Bhatnagar et al, 2014). Whereas in some patients the symptoms of pain, numbness, and tingling improve with time, in others, there is progression with permanent nerve damage (Cavaletti & Marmiroli, 2015). Poor understanding of CIPN pathophysiology has hampered the development of effective prophylactic and therapeutic interventions despite extensive clinical trials. At present, optimal management strategies are not well defined.
Upon completion of this activity, participants should be able to:
• List chemotherapeutic agents commonly associated with CIPN
• Assess the signs and symptoms of CIPN
• Explain the current guidelines on the management of CIPN
• Counsel patients on strategies to minimize the effects of CIPN
Additional details will be posted as soon as they are available.